Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2016, 6:12 PM PDT for Lincoln County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 6:12 PM PDT (01:12 UTC)
- Expired
- Jun 11, 2016, 7:00 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 194 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WUUS55 KVEF 120112
SVRVEF
NVC017-120200-
/O.NEW.KVEF.SV.W.0009.160612T0112Z-160612T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 700 PM PDT
* AT 611 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF HIKO...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIKO AND HIGHWAY 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
3805 11500 3806 11500
TIME...MOT...LOC 0111Z 222DEG 29KT 3764 11539
$$
BP2 follow-up statements
996
WWUS55 KVEF 120137
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 PM PDT SAT JUN 11 2016
NVC017-120200-
/O.CON.KVEF.SV.W.0009.000000T0000Z-160612T0200Z/
LINCOLN NV-
637 PM PDT SAT JUN 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL LINCOLN COUNTY...
AT 635 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF HIKO OR WEST
OF HIGHWAY 318...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HIKO AND HIGHWAY 318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
3805 11500 3806 11500
TIME...MOT...LOC 0135Z 222DEG 29KT 3779 11522
$$
BP420
WWUS55 KVEF 120156
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT SAT JUN 11 2016
NVC017-120205-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-160612T0200Z/
LINCOLN NV-
656 PM PDT SAT JUN 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 700 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
3805 11500 3806 11500
TIME...MOT...LOC 0150Z 222DEG 29KT 3779 11522
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:16 PM PDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 11, 3:16 PM PDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 316 PM PDT SAT JUN 11 2016 .SYNOPSIS... A series of weather disturbances will bring a chance of shower and thunderstorm activity to the Sierra ans southern Great Basin the rest of this weekend. Cool temperatures will return to near normal by Tuesday as the storm system moves off to the east. && .SHORT TERM...Tonight through Tuesday. Showers and Thunderstorms continue this afternoon over the northern half of Mohave County and central Nye and Lincoln Counties. This convection is occurring in the wake of a shortwave trough ahead of a closed upper level low pressure center off the southern California coast. The low is steadily moving inland and will transition to an open wave on Sunday, continuing to bring cooler temperatures and a change of precipitation to the southern Great Basin and Sierra. Tuesday will see a warming and drying trend as the trough moves off into the Rockies. .LONG TERM...Wednesday through Saturday. Dry southwesterly flow in store for the long term with troughing over the Pacific Northwest and ridging across northern Mexico into the High Plains. The end result will be near typical seasonal temperatures and occasional bouts of southwesterly winds especially in the Mojave desert during the afternoons. && .FIRE WEATHER... The Sierra and higher terrain of the southern Great Basin will continue to see a chance of shower and thunderstorm activity through the weekend as a series of disturbances move through the area. Lingering showers are possible across Lincoln County on Monday. By Tuesday, the storm system will move on, leaving warmer temperatures and drier conditions. Breezy southwest wind will develop at times throughout the week. && .AVIATION... For McCarran...Light winds will transition to gusty south to southeast winds this afternoon and evening. Wind will transition to a more southerly direction overnight at around 10 kt. Shower activity is expected to remain well to the north and east of the terminal area tonight and Sunday. For the rest of southern Nevada...northwest Arizona...and southeast California...Gusty winds, generally from the south are expected with speeds generally in the 15-25 kt range with gusts around 20-30 kts at times. Shower activity is likely around BIH Sunday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected however spotters are encouraged to report any significant weather according to standard operating procedures. && Short Term: Berc Aviation: Wolcott Long Term: Outler For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:24 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 51 min |
| Jun 11, 8:12 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jun 12, 3:04 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.